Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 23, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 27, 2015, 2:18 PM EDT. It took effect at Mar 27, 2015, 6:00 PM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2015, 2:18 PM EDT (18:18 UTC)
- In effect from
- Mar 27, 2015, 6:00 PM EDT
- Expired
- Mar 29, 2015, 4:17 AM EDT
- In force
- 34 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
445 WHUS72 KKEY 271818 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 218 PM EDT FRI MAR 27 2015 GMZ031>035-042>044-052>055-072>075-280330- /O.NEW.KKEY.SC.Y.0023.150327T2200Z-150328T1500Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 218 PM EDT FRI MAR 27 2015 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS TONIGHT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL WATERS SURROUNDING THE FLORIDA KEYS IN THE KEYS MARINE FORECAST AREA. * WINDS AND WAVES...WEST TO NORTHWEST WINDS OF 15 TO 2O KNOTS WILL SHIFT TO NORTH AND INCREASE TO BETWEEN 20 AND 25 KNOTS AND GUSTY BEHIND A COLD FRONT EXPECTED TO MOVE ACROSS THE KEYS WATERS AROUND MIDNIGHT. SEAS WILL BUILD TO 4 TO 8 FEET ACROSS THE FLORIDA STRAITS AND THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY...WITH THE HIGHEST SEAS ACROSS THE WESTERN FLORIDA STRAITS OVERNIGHT. SEAS OF 3 TO 4 FEET IN HAWK CHANNEL ARE LIKELY...AND AS HIGH AS FIVE FEET WEST OF THE MARQUESAS KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && FUTTERMAN $$
7 follow-up statements
009 WHUS72 KKEY 280237 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1037 PM EDT FRI MAR 27 2015 GMZ031>035-042>044-052>055-072>075-281045- /O.CON.KKEY.SC.Y.0023.000000T0000Z-150328T1500Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1037 PM EDT FRI MAR 27 2015 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...WEST TO NORTHWEST WINDS OF 15 TO 2O KNOTS WILL SHIFT TO NORTH AND INCREASE TO BETWEEN 20 AND 25 KNOTS AND GUSTY BEHIND A COLD FRONT EXPECTED TO MOVE ACROSS THE KEYS WATERS AFTER MIDNIGHT. SEAS WILL BUILD TO 4 TO 8 FEET ACROSS THE FLORIDA STRAITS AND THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY...WITH THE HIGHEST SEAS ACROSS THE WESTERN FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && 11 $$
775 WHUS72 KKEY 280801 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 401 AM EDT SAT MAR 28 2015 GMZ031>035-042>044-052>055-072>075-281615- /O.EXT.KKEY.SC.Y.0023.000000T0000Z-150328T2100Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 401 AM EDT SAT MAR 28 2015 ...SMALL CRAFT ADVISORY IN EFFECT... AFTERNOON... * WINDS AND WAVES...NORTHWEST TO NORTH WINDS OF 20 AND 25 KNOTS ARE EXPECTED IN THE WAKE OF A STRONG COLD FRONT THIS MORNING. SEAS WILL BUILD TO 4 TO 8 FEET ACROSS THE FLORIDA STRAITS AND THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY...WITH THE HIGHEST SEAS ACROSS THE WESTERN FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BWC
485 WHUS72 KKEY 281433 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1033 AM EDT SAT MAR 28 2015 GMZ031-032-042-043-281545- /O.CAN.KKEY.SC.Y.0023.000000T0000Z-150328T2100Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- 1033 AM EDT SAT MAR 28 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION FOR THE BALANCE OF THE AFTERNOON. $$ GMZ033>035-044-052>055-072>075-282100- /O.CON.KKEY.SC.Y.0023.000000T0000Z-150328T2100Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1033 AM EDT SAT MAR 28 2015 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH WINDS OF NEAR 20 KNOTS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON. SEAS OF 4 TO 8 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS AND 5 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY...WITH THE HIGHEST SEAS ACROSS THE WESTERN FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ FUTTERMAN
958 WHUS72 KKEY 282031 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 431 PM EDT SAT MAR 28 2015 GMZ033>035-044-052>055-072>075-290445- /O.EXT.KKEY.SC.Y.0023.000000T0000Z-150329T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 431 PM EDT SAT MAR 28 2015 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST WINDS INCREASE TO NEAR 20 KNOTS. SEAS OF 4 TO 8 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS AND 4 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ DAF
277 WHUS72 KKEY 282119 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 519 PM EDT SAT MAR 28 2015 GMZ031-032-042-043-290530- /O.EXA.KKEY.SC.Y.0023.000000T0000Z-150329T0900Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- 519 PM EDT SAT MAR 28 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA KEYS GULF AND BAY SIDE WATERS. * WINDS AND WAVES...NORTH TO NORTHEAST WINDS INCREASE TO NEAR 20 KNOTS. SEAS OF 4 TO 8 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS AND 4 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ033>035-044-052>055-072>075-290530- /O.CON.KKEY.SC.Y.0023.000000T0000Z-150329T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 519 PM EDT SAT MAR 28 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST WINDS INCREASE TO NEAR 20 KNOTS. SEAS OF 4 TO 8 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS AND 4 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
371 WHUS72 KKEY 290229 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1029 PM EDT SAT MAR 28 2015 GMZ031>035-042>044-052>055-072>075-290900- /O.CON.KKEY.SC.Y.0023.000000T0000Z-150329T0900Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1029 PM EDT SAT MAR 28 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS. SEAS OF 4 TO 8 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS AND 4 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
014 WHUS72 KKEY 290817 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 417 AM EDT SUN MAR 29 2015 GMZ031>035-042>044-052>055-072>075-290930- /O.CAN.KKEY.SC.Y.0023.000000T0000Z-150329T0900Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 417 AM EDT SUN MAR 29 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR ALL KEYS COASTAL WATERS. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION TODAY DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 10:00 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 27, 10:00 AM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1000 AM EDT FRI MAR 27 2015 .DISCUSSION...IN THE MID AND UPPER LEVELS...(700-200 MB)...LATEST IR IMAGERY AS OF 900 AM OVERLAID WITH MODEL STREAMLINE ANALYSIS DEPICTS THE AXIS OF A DEEP LATE SEASON POLAR TROUGH SITUATED FROM EASTERN ONTARIO SOUTH SOUTHWEST TO SOUTH TEXAS. WELL SOUTHEAST OF THAT...THE NORTHWEST EXTENT OF A DEEP AND WARM ANTICYCLONE REACHED SOUTH FLORIDA AND THE FLORIDA KEYS FROM THE LOWER CENTRAL CARIBBEAN SEA...BUT LOWER HEIGHTS ARE APPROACHING THE KEYS ATTM ACCOMPANIED BY INCREASING LOBES OF MIDDLE LEVEL POSITIVE VORTICITY ADVECTION (PVA) AT 500 MB MOVING ACROSS THE SOUTHEASTERN GULF OF MEXICO. SATELLITE AND SEA SURFACE OBSERVATIONS IN THE CENTRAL GULF ALSO DO DEPICT SOME LINEAR CONVECTION IN THE EASTERN AND SOUTH CENTRAL GULF OF MEXICO ATTM. AT THE SURFACE AND IN THE LOWER TO MID LEVELS...SURFACE TO 700 MB...LATEST AVAILABLE SATELLITE IMAGERY OVERLAID WITH MARINE AND LAND SURFACE OBSERVATIONS AND ANALYSIS AS OF 900 AM...DETECT A LATE SEASON COLD FRONT FROM OFF OF THE NEW ENGLAND COAST SOUTH SOUTHWEST AND BISECTING THE CENTRAL GULF OF MEXICO. THE 12Z SOUNDING AT KEY WEST ILLUSTRATED A FAIRLY MOIST WITH PWAT(PRECIPITABLE WATER) AT 1.58 INCHES YET UNSTABLE LOWER TO MIDDLE TROPOSPHERE WITH SURFACE TO 3 KM LAPSE RATES OF 7.7 DEGREES CELSIUS PER KILOMETER. THE PROFILE ALSO CONSISTED OF GENTLE TO FRESH SOUTHWEST TO WEST WINDS JUST OFF THE SURFACE...BACKING MORE TO THE SOUTHWEST ABOVE 900 MB...REACHING ABOUT 50 KNOTS AT 500 MB. YET DRY AIR ASSOCIATED WITH THE CARIBBEAN ANTICYCLONE REMAINS ABOVE 700 MB. .CURRENTLY...AS OF 900 AM...SKIES ARE PARTLY CLOUDY...WITH A FEW REVERSE DIRECTION CLOUD LINES DEVELOPING ACROSS THE MIDDLE FLORIDA KEYS AND THE FLORIDA STRAITS. TEMPERATURES ACROSS THE ISLANDS ARE ALREADY NEAR 80 DEGREES WITH DEWPOINTS IN THE LOWER TO MID 70S. KEY WEST RADAR DETECTS THE LEADING EDGE OF SCATTERED SHOWERS NOW MOVING INTO GMZ-034...ABOUT 20 NM WEST OF THE DRY TORTUGAS. .SHORT TERM (REST OF TODAY)...THE AXIS OF THE COLD CORE MID AND UPPER LEVEL TROUGH WILL CONTINUE ITS STEADY MIGRATION EASTWARD THROUGH TODAY...MOVING ACROSS THE FLORIDA PENINSULA TONIGHT AND ONLY SLOWLY EAST OF FLORIDA THROUGH THE UPCOMING WEEKEND. THE SURFACE COLD FRONT OVER THE CENTRAL GULF WILL MOVE SLOWLY EASTWARD THROUGH THE AFTERNOON AND EVENING...NOT ACTUALLY MOVING ACROSS THE KEYS UNTIL BETWEEN 06 AND 12Z. GIVEN ABOVE MID-LEVEL DYNAMICS AND LARGE AMOUNT OF PREFRONTAL CONVECTION NOW OVER THE CENTRAL GULF OF MEXICO...MID LEVEL HEIGHTS WILL FALL THROUGH THE REST OF THE MORNING AND THIS AFTERNOON AND LARGE SCALE LIFT WILL ALLOW FOR IN SITU DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS LATER IN THE AFTERNOON...WITH THE CRUX OF THIS ACTIVITY DURING THIS EVENING. GIVEN THE CURRENT SOUNDING AND THE PROFILE OF AVAILABLE FORECAST SOUNDINGS WE ANTICIPATE LOCALLY STRONG WIND GUSTS...IN EXCESS OF 40 KNOTS WILL BE POSSIBLE IN THE STRONGER SHOWERS AND ISOLATED THUNDERSTORMS. THESE WILL ALSO BE ACCOMPANIED BY BRIEF PERIODS OF HEAVY RAINFALL AND OCCASIONAL LIGHTNING. TEMPERATURES THIS AFTERNOON IN ADVANCE OF THIS ACTIVITY WILL LIKELY CLIMB TO NEAR RECORD...THE MIDDLE TO UPPER 80S. OUTSIDE OF SHOWERS AND THUNDERSTORMS GENTLE SOUTH TO SOUTHWEST WINDS WILL CLOCK TO BETWEEN WEST AND NORTHWEST THIS AFTERNOON AND FRESHEN TO BETWEEN 15 AND 20 KNOTS. SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE KEYS DURING THIS EVENING. BREEZY CONDITIONS ARE EXPECTED BY LATE THIS AFTERNOON AND EVENING BUT MAY LULL AT TIMES...WITH WINDS CLOCKING TO NORTH AND WINDY CONDITIONS EXPECTED AFTER FROPA LATE TONIGHT. && .MARINE...A COLD FRONT WILL MOVE ACROSS THE EASTERN GULF OF MEXICO TODAY...PASSING THROUGH THE KEYS EARLY SATURDAY MORNING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT LATE THIS AFTERNOON AND EVENING. THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY STRONG WIND GUSTS IN EXCESS OF 40 KNOTS...LOCALLY HIGHER SEAS...AND OCCASIONAL LIGHTNING STRIKES...AS WELL AS POOR VISIBILITY IN BRIEF HEAVY RAINFALL. SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS ALL WATERS BY LATE THIS AFTERNOON AS GENTLE TO MODERATE WINDS VEER FROM SOUTHWEST THIS MORNING TO BETWEEN WEST AND NORTHWEST THIS AFTERNOON AS THE INCREASE TO BETWEEN 15 TO 20 KNOTS LATE. A SMALL CRAFT ADVISORY WILL BE LIKELY ACROSS ALL WATERS AFTER MIDNIGHT TONIGHT WITH FRESH TO STRONG NORTHWEST TO NORTH WINDS...SUSTAINED AS HIGH AS 25 KNOTS. THESE SMALL CRAFT ADVISORIES ARE EXPECTED FROM MIDNIGHT THROUGH SATURDAY NIGHT ON ALL KEYS WATERS...AND POSSIBLY THROUGH SUNDAY OVER THE STRAITS OF FLORIDA. && .AVIATION... UNTIL 00Z/28TH...OUTSIDE OF A SPELL OR TWO OF MVFR CONDITIONS...VFR CONDITIONS WILL PREVAIL AT KEY WEST AND MARATHON TERMINAL THROUGH AT LEAST MIDDAY. THEREAFTER...THE PROBABILITY OF MVFR CONDITIONS WILL SLOWLY INCREASE...WHILE SOUTH TO SOUTHWEST WINDS SLOWLY INCREASE AND BECOME SOUTHWEST TO WEST AT 10 TO 15 KNOTS WITH GUSTS NEAR 20 KNOTS BY LATE THIS AFTERNOON. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE ATTM. && PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...FUTTERMAN AVIATION/NOWCASTS....................APA DATA ACQUISITION/UPPER AIR...........VICKERY VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Mar 27, 5:55 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 555 AM EDT FRI MAR 27 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 555 AM EDT FRI MAR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN THIS AFTERNOON. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS BEGINNING THIS AFTERNOON...AND EXTEND THROUGH AT LEAST SATURDAY AFTERNOON. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS SATURDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:54 PM EDT | Special Marine Warning | KEY | 66 min | |
| Mar 27, 6:55 PM EDT | Special Marine Warning | KEY | 65 min | |
| Mar 27, 7:00 PM EDT | Special Marine Warning | KEY | 60 min | |
| Mar 27, 7:25 PM EDT | Special Weather Statement | KEY | 35 min | |
| Mar 27, 7:34 PM EDT | Special Marine Warning | KEY | 56 min |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.